Alert archive / Colorado / Flash Flood Warnings in 2010

Flash Flood Warning 22, NWS Denver/Boulder, CO

August 9, 2010Morgan County, Colorado

NWS Denver/Boulder, CO issued this flash flood warning at Aug 9, 2010, 6:36 PM MDT for Morgan County, Colorado. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2010, 6:36 PM MDT (00:36 UTC)
Expired
Aug 9, 2010, 9:30 PM MDT
In force
3 hr
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Flood severity
None

County Morgan County, CO

The radar

The Denver radar (KFTG), 96 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 6:45 PM MDTHEAVY RAIN 0Fort Morgan, COSTANDING WATER 1 TO 2 FEET DEEP IN FORT MORGAN. TIME OF OCCURRENCE IS ESTIMATED.
Aug 9, 6:55 PM MDTHEAVY RAIN 02 W Fort Morgan, COSTREET FLOODING IN FORT MORGAN. 4 INCHES DEEP. DRAINS CLOGGED. RAIN AMOUNT NOT GIVEN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 0.6 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2010-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2010-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
1673 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

250 
WGUS55 KBOU 100036
FFWBOU
COC087-100330-
/O.NEW.KBOU.FF.W.0022.100810T0036Z-100810T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DENVER CO
636 PM MDT MON AUG 9 2010

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN MORGAN COUNTY IN NORTHEAST COLORADO

* UNTIL 930 PM MDT

* AT 633 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM 5
  MILES EAST OF ANTELOPE SPRINGS TO 2 MILES NORTHEAST OF ADENA
  SCHOOL...OR ALONG A LINE EXTENDING FROM 16 MILES NORTHEAST OF FORT 
  MORGAN TO 9 MILES SOUTH OF FORT MORGAN. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TWELVE-MILE
  CORNER...SNYDER...LOG LANE VILLAGE...HILLROSE...FORT MORGAN...
  BRUSH...ANTELOPE SPRINGS AND ADENA SCHOOL.

DOPPLER RADAR ESTIMATED 1.5 TO 3 INCHES OF RAIN HAS FALLEN IN THE 
LAST 2 HOURS.  HEAVY RAIN IS EXPECTED TO CONTINUE OVER FORT MORGAN 
OVER THE NEXT 2 HOURS.  AREAS IN AND AROUND FORT MORGAN AND BRUSH 
WILL BE ESPECIALLY SUSCEPTIBLE TO FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. TURN AROUND...DO NOT DROWN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM MDT
TUESDAY MORNING FOR NORTHEAST COLORADO.

&&

LAT...LON 4051 10347 4013 10349 4007 10372 4008 10387
      4052 10382

$$
3 follow-up statements
536 
WGUS75 KBOU 100122
FFSBOU

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
722 PM MDT MON AUG 9 2010

COC087-100330-
/O.CON.KBOU.FF.W.0022.000000T0000Z-100810T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MORGAN CO-
722 PM MDT MON AUG 9 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM MDT FOR
EASTERN MORGAN COUNTY...

AT 720 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY
HEAVY RAIN FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES
NORTHEAST OF ANTELOPE SPRINGS TO 3 MILES NORTH OF ADENA SCHOOL...OR
ALONG A LINE EXTENDING FROM 16 MILES NORTHEAST OF FORT MORGAN TO 7 
MILES SOUTH OF FORT MORGAN. THESE STORMS WERE MOVING NORTH AT 15 
MPH.

LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SNYDER...LOG LANE VILLAGE...HILLROSE...FORT MORGAN...BRUSH...ANTELOPE
SPRINGS AND ADENA SCHOOL.

DOPPLER RADAR ESTIMATED 2 TO 4 INCHES HAD FALLEN IN THE LAST 2 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES AND
ARROYOS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM MDT
TUESDAY MORNING FOR NORTHEAST COLORADO.

&&

LAT...LON 4051 10347 4013 10349 4007 10372 4008 10387
      4052 10382

$$
643 
WGUS75 KBOU 100253
FFSBOU

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
853 PM MDT MON AUG 9 2010

COC087-100330-
/O.CON.KBOU.FF.W.0022.000000T0000Z-100810T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MORGAN CO-
853 PM MDT MON AUG 9 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM MDT FOR
EASTERN MORGAN COUNTY...

AT 851 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY
HEAVY RAIN FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM 22 MILES
NORTH OF ANTELOPE SPRINGS TO 5 MILES NORTHWEST OF ANTELOPE SPRINGS...
OR ALONG A LINE EXTENDING FROM 28 MILES WEST OF STERLING TO 15 MILES 
NORTH OF FORT MORGAN. THE STORMS THAT HAD PRODUCED THE HEAVY RAIN 
WERE MOVING OUT OF THE AREA.

LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SNYDER...LOG LANE VILLAGE...HILLROSE...FORT MORGAN...BRUSH...ANTELOPE
SPRINGS AND ADENA SCHOOL.

HEAVY RAIN HAD PRODUCED MAJOR STREET FLOODING AROUND THE FORT MORGAN 
AREA EARLIER THIS EVENING.  ONE TO 2 FEET OF STANDING WATER WAS 
REPORTED IN PARTS OF FORT MORGAN.  RUNOFF FROM THESE STORMS MAY 
STILL POSE FLOODING PROBLEMS THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF MAY STILL CAUSE FLASH FLOODING OF SMALL CREEKS AND 
STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES AND ARROYOS...AS WELL 
AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM MDT
TUESDAY MORNING FOR NORTHEAST COLORADO.

&&

LAT...LON 4051 10347 4013 10349 4007 10372 4008 10387
      4052 10382

$$
456 
WGUS75 KBOU 100330
FFSBOU

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
930 PM MDT MON AUG 9 2010

COC087-100341-
/O.EXP.KBOU.FF.W.0022.000000T0000Z-100810T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MORGAN CO-
930 PM MDT MON AUG 9 2010

...THE FLASH FLOOD WARNING HAS EXPIRED FOR EASTERN MORGAN COUNTY...

FLOOD WATERS WILL CONTINUE TO SUBSIDE OR HAVE SUBSIDED AND FLASH 
FLOODING IS NO LONGER EXPECTED.

LAT...LON 4051 10347 4013 10349 4007 10372 4008 10387
      4052 10382

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 3:10 PM MDT, 3 hours 26 minutes earlier.

Area forecast discussion, Aug 9, 3:10 PM MDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
310 PM MDT MON AUG 9 2010

.SHORT TERM...MAIN PORTION OF UPPER LEVEL DISTURBANCE IS CROSSING
OVER THE MOUNTAINS AT THE PRESENT TIME WITH WIDESPREAD CONVECTIVE
SHOWER DEVELOPMENT IN THE PAST HOUR OR SO.  SOUTHERLY UPPER LEVEL
JET IS MOVING THE SHOWER ACTIVITY ALONG AT A 20 MPH CLIP...BUT
TRAINING OF STORM ACTIVITY THROUGH THE EVENING WILL BE QUITE
POSSIBLE.  EARLIER TODAY...SKIES CLEARED BEHIND THE PASSAGE OF THE
LEAD SHORT WAVE...WHICH GAVE A FAIR AMOUNT OF WARMING ON THE PLAINS.
MODEL SOUNDINGS SHOWED THE AIRMASS DESTABILIZING AFTER 21Z WITH CAPE
VALUES JUMPING TO 1500-2000 J/KG DURING THE EVENING.  CURRENT LAPS
ANALYSIS SHOWS CAPE VALUES OF 1500 J/KG OVER WELD COUNTY.
PRECIPITABLE WATER VALUES ACROSS THE PLAINS HAVE CLIMBED TO
1.10-1.25 INCHES WITH MODEL SOUNDINGS FORECASTING VALUES AROUND 1.20
INCHES THROUGH THE EVENING.  LOCALLY HEAVY RAIN WILL BE PRIMARY
THREAT FROM THE STORMS...GIVEN THE FREEZING LEVELS ARE AROUND 16500
FEET.  TRAINING OF STORMS WILL ALSO MAKE IT POSSIBLE FOR LOCATIONS
TO RECEIVE MORE THAN ONE EPISODE OF HEAVY RAIN.

BACK EDGE OF THE SHORT WAVE SHOULD BE MOVING OUT ACROSS THE PLAINS
BY 06Z.  CONDITIONS SHOULD IMPROVE RAPIDLY DURING THE OVER NIGHT
HOURS AS STRONG SUBSIDENCE MOVES OVER THE STATE.  MUCH DRIER AND
WARMER CONDITIONS WILL MOVE OVER THE STATE ON TUESDAY WITH 700 MB
TEMPERATURES JUMPING ABOVE +16C.  HIGH TEMPERATURES ON THE PLAINS
SHOULD HAVE NO PROBLEM REACHING THE LOWER 90S.

.LONG TERM...LOCAL AIRMASS WILL CONTINUE TO WARM AND DRY TUESDAY
NIGHT THRU WEDNESDAY AS MID-LEVELS STABILIZE AND THE MEAN 700-500MB
FLOW ASSUMES A NEAR ZONAL COMPONENT WITH PASSAGE OF A FLAT SHORTWAVE
RIDGE. STG DIABATIC HEATING AND AMBIENT LOW-LEVEL MOISTURE SHOULD
STILL BE SUFFICIENT TO GENERATE AT LEAST ISOLATED LATE DAY T-STORM
COVERAGE OVER AND IMMEDIATELY ADJACENT TO THE HIGH MTN TERRAIN ON
WEDNESDAY. HOWEVER WITH PREVAILING PW VALUES FALLING BELOW 0.70
INCH...ANY RAINFALL AMTS SHOULD BE LIGHT. AS FAR AS TEMPS...WITH
700MB TEMPS WARMING TO AROUND 18.5C...SHOULD SEE MAX TEMPS ON THE
PLAINS UP IN THE 90S WITH THE WARMEST READINGS ACROSS THE FAR
NORTHEAST. HIGH COUNTRY READINGS WILL RANGE FM THE 80S IN THE
VALLEYS TO THE 60S UP HIGH.

ON THURSDAY...THE UPPER RIDGE OVER COLORADO SHIFTS EASTWARD BY HALF
A STATE ALLOWING WINDS ALOFT TO BECOME SOUTHWESTERLY. TROPICAL
MOISTURE BEING EXPELLED BY ONCE TROPICAL STORM ESTELLE IN THE
EASTERN PACIFIC WILL BE CARRIED NORTH BY THIS FLOW REACHING NRN
COLORADO DURING THE DAY. PW VALUES JUMP AS THIS PLUME OF MOISTURE
DEEPENS. IT LOOKS AS THOUGH WE COULD SEE A REPEAT OF THE BANDED
T-STORM ACTIVITY WE EXPECT TO SEE ACROSS THE REGION LATER TODAY.
LOCALLY HEAVY RAINFALL WILL NOT BE OUT OF THE QUESTION...
PARTICULARLY EAST OF THE I-25 URBAN CORRIDOR. AS FOR TEMPS THAT
DAY...MID AND UPPER LVL ATMOSPHERE STILL QUITE WARM. MOS TEMP
GUIDANCE IS INDICATING MAX TEMP READINGS IN THE LOWER TO MID 90S ON
THE PLAINS. HOWEVER SHOULD CLOUD COVER DVLP SOONER THAN EXPECTED...
MAY NOT SEE TEMP MUCH ABOVE 90 DEGS. FOR NOW WILL HANG ONTO
LOWER 90S AS A RULE.

BY FRIDAY...A MAJORITY OF THE MODELS SHOW THE UPPER RIDGE BEING
REPLACED BY AN UPPER TROUGH WHICH QUICKLY DROPS SEWRD OUT OF THE
PACIFIC NORTHWEST. 700-500MB TEMPS COOL BY AT LEAST 2C DURING THE
DAY. THIS WOULD EQUATE TO A 3-5F DROP IN MAX SFC TEMPS. FURTHERMORE
THE MOISTURE PLUME SHIFTS WELL EAST OF THE STATE RESULTING IN MUCH
DRIER CONDITIONS AREAWIDE. PRECIP CHANCES ALMOST NIL EAST OF THE
MTNS WHILE THE HIGHER TERRAIN MAY ONLY SEE ISOLATED LATE DAY
CONVECTION.

FOR THE WEEKEND...THE UPPER TROUGH CONTINUES TO MOVE TO OUR EAST
OPENING THE DOOR TO A COUPLE WEAK COLD FRONTS SLIDING DOWN THE EAST
SLOPE OF THE ROCKIES. THIS SHOULD KEEP TEMPS ESPLY EAST OF THE MTNS
AVERAGE TO SLIGHTLY BELOW AVERAGE THRU THE PERIOD. PRECIP CHANCES
ALSO EXPECTED TO REMAIN ON THE LOW SLIDE DURING THE PERIOD WITH AS
THE ATMOSPHERE SLOWLY DRIES OUT.

&&

.AVIATION...TSTMS WILL CONTINUE THROUGH THE EVENING AS AN UPPER
LEVEL WEATHER DISTURBANCE MOVES OVER THE STATE.  AIRPORT AND
ARRIVAL/DEPARTURE GATES SHOULD BE IMPACTED THROUGH ABOUT 03Z.
THUNDERSTORMS WILL BE MOVING IN A NORTH-NORTHEAST DIRECTION AT ABOUT
20 MPH.  UPPER FLOW PATTERN WILL MAKE IT POSSIBLE FOR MULTIPLE WAVES
OF STORMS TO DEVELOP AND MOVE ACROSS THE METRO AREA THROUGH THE
EVENING.  MVFR CIGS AND VSBYS WILL BE POSSIBLE DUE TO MODERATE-HEAVY
RAIN SHOWERS.  DRIER AND MORE SUBSIDENT AIR WILL BEGIN MOVING OVER
THE AREA AFTER 06Z WITH SKIES CLEARING AND WINDS RETURNING TO
DRAINAGE PATTERN.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

KDRBY/BAKER
Hazardous weather outlook, Aug 9, 11:07 AM MDT, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...DELAYED
NATIONAL WEATHER SERVICE DENVER CO
1107 AM MDT MON AUG 09 2010

COZ030>051-101200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1107 AM MDT MON AUG 09 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

LIGHT RAIN SHOWERS FROM THIS MORNING HAVE MOVED OUT OF THE REGION
LEAVING BEHIND MOSTLY SUNNY SKIES.  HOWEVER...AN UPPER LEVEL WEATHER
DISTURBANCE REMAINS OVER THE CENTRAL PART OF THE STATE WHICH WILL
PRODUCE ADDITIONAL SHOWERS AND THUNDERSTORMS LATER THIS AFTERNOON.
STRONG DAYTIME HEATING AND A STILL MOIST AIRMASS WILL COMBINE WITH
THE UPPER LEVEL DISTURBANCE TO PRODUCE THE SHOWER ACTIVITY.
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL
WITH RATES UP TO AN INCH AND A HALF IN 30 MINUTES.  STORM MOTIONS
OUT OF THE SOUTH TO SOUTHWEST WILL ALSO MAKE IT POSSIBLE FOR
MULTIPLE ROUNDS OF STORM DEVELOPMENT THROUGH THE EVENING HOURS.
THE PASSAGE OF MORE THAN A SINGLE STORM WILL BE POSSIBLE AT ANY
GIVEN LOCATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

DRIER AND WARMER CONDITIONS ARE EXPECTED FOR LATER THIS WEEK WITH
THE EASTWARD SHIFT OF THE MONSOONAL MOISTURE PLUME. HOWEVER STRONG
DAYTIME HEATING MAY STILL MANAGE TO PRODUCE ISOLATED TO EVEN
SCATTERED THUNDERSTORMS EACH AFTERNOON AND EVENING...MAINLY OVER AND
NEAR THE HIGH MOUNTAIN TERRAIN.  ANTICIPATE ABOVE AVERAGE
TEMPERATURES THROUGH FRIDAY WITH A RETURN TO MORE SEASONAL
TEMPERATURES BY THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
HOWEVER...REPORTS OF HEAVY RAINFALL WILL BE APPRECIATED.

DANKERS/BAKER

In the hours before

Local storm report, Aug 9, 6:09 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
609 PM MDT MON AUG 09 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     HAIL             1 E GALETON             40.52N 104.56W
08/09/2010  M0.75 INCH       WELD               CO   TRAINED SPOTTER

            COUNTY ROAD 51 BETWEEN CO392 AND WELD COUNTY RD 74--6 TO
            8 AREAS WITH 6 TO 8 INCHES OF WATER ON ROAD. 2.53 INCHES
            MEASURED RAINFALL AT HIS LOCATION.

0451 PM     HEAVY RAIN       8 NE GALETON            40.60N 104.47W
08/09/2010  M1.75 INCH       WELD               CO   TRAINED SPOTTER

            1.75 INCHES IN 1 HOUR. WINDS GUSTING TO 45 MPH. PEA SIZE
            HAIL ALSO ACCOMPANIED STORM.

&&

BENTON

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 6:06 PM MDTAreal Flood AdvisoryBOUMorgan84 min
Aug 9, 6:19 PM MDTSevere Thunderstorm WarningBOUAdams, Morgan56 min
Aug 9, 6:27 PM MDTTornado WarningBOUMorgan33 min
Aug 9, 6:42 PM MDTSevere Thunderstorm WarningBOULogan, Morgan, Weld63 min
Aug 9, 6:56 PM MDTTornado WarningBOULogan, Morgan, Washington20 min
Aug 9, 7:21 PM MDTSevere Thunderstorm WarningBOUWashington39 min
Aug 9, 7:27 PM MDTSevere Thunderstorm WarningBOULogan, Morgan, Sedgwick, Washington63 min
Aug 9, 7:45 PM MDTTornado WarningBOUWashington14 min
Aug 9, 7:54 PM MDTSevere Thunderstorm WarningBOULogan, Phillips, Sedgwick, Washington66 min
Aug 9, 9:00 PM MDTSevere Thunderstorm WarningBOUPhillips, Sedgwick45 min

Nearby

Flash Flood Warnings in Colorado, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.